Alert archive / California / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 15, NWS San Diego, CA
NWS San Diego, CA issued this severe thunderstorm warning at Aug 2, 2017, 3:59 PM PDT for San Diego County, California. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2017, 3:59 PM PDT (22:59 UTC)
- Expired
- Aug 2, 2017, 4:45 PM PDT
- In force
- 46 min
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County San Diego County, CA
The radar
The San Diego radar (KNKX), 59 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 11.0 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 229 J/kg
- Mixed-layer CIN
- -475 J/kg
- Mixed-layer LCL
- 1446 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
234 WUUS56 KSGX 022259 SVRSGX CAC073-022345- /O.NEW.KSGX.SV.W.0015.170802T2259Z-170802T2345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service San Diego CA 359 PM PDT WED AUG 2 2017 The National Weather Service in San Diego has issued a * Severe Thunderstorm Warning for... Southeastern San Diego County in southwestern California... * Until 445 PM PDT * At 358 PM PDT, a severe thunderstorm was located over I-8 Between Pine Valley And Boulevard, moving south at 5 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to power lines, cars and trees. * Locations impacted include... I-8 Between Pine Valley And Boulevard, Boulevard, Lake Morena, Pine Valley, Campo, Campo Indian Reservation, La Posta Indian Reservation, Live Oak Springs and Manzanita Indian Reservation. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3282 11654 3285 11638 3266 11629 3263 11648 TIME...MOT...LOC 2258Z 322DEG 1KT 3275 11643 HAIL...0.88IN WIND...60MPH $$ Albright
2 follow-up statements
507 WWUS56 KSGX 022326 SVSSGX Severe Weather Statement National Weather Service San Diego CA 426 PM PDT WED AUG 2 2017 CAC073-022345- /O.CON.KSGX.SV.W.0015.000000T0000Z-170802T2345Z/ San Diego CA- 426 PM PDT WED AUG 2 2017 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM PDT FOR SOUTHEASTERN SAN DIEGO COUNTY... At 424 PM PDT, a severe thunderstorm was located near I-8 Between Pine Valley And Boulevard, and was nearly stationary. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Damage possible to cars, power lines and trees. Locations impacted include... I-8 Between Pine Valley And Boulevard, Boulevard, Lake Morena, Pine Valley, Campo, Campo Indian Reservation, La Posta Indian Reservation, Live Oak Springs and Manzanita Indian Reservation. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3282 11654 3285 11638 3266 11629 3263 11648 TIME...MOT...LOC 2324Z 322DEG 1KT 3274 11642 HAIL...0.75IN WIND...60MPH $$ Albright
365
WWUS56 KSGX 022339
SVSSGX
Severe Weather Statement
National Weather Service San Diego CA
439 PM PDT WED AUG 2 2017
CAC073-022349-
/O.EXP.KSGX.SV.W.0015.000000T0000Z-170802T2345Z/
San Diego CA-
439 PM PDT WED AUG 2 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SAN DIEGO COUNTY
WILL EXPIRE AT 445 PM PDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.
LAT...LON 3282 11654 3285 11638 3266 11629 3263 11648
TIME...MOT...LOC 2339Z 322DEG 1KT 3274 11642
$$
AlbrightWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 2:32 PM PDT, 1 hour 27 minutes earlier.
Area forecast discussion, Aug 2, 2:32 PM PDT, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
232 PM PDT Wed Aug 2 2017
...Threat of Flash Flood-Producing Thunderstorms Continues
Through Thursday Evening Across the Interior...
.SYNOPSIS...
Deep monsoonal moisture and disturbances aloft will keep a threat
of flash-flood producing thunderstorms over the interior through
Thursday evening. Moisture will decrease on Friday from the west
with only isolated thunderstorms possible over the mountains and
deserts. Drier air will move in for the weekend and continue into
at least early next week, shutting down monsoonal thunderstorm
activity for several days. Temperatures will be seasonably hot
inland and relatively mild along the coast.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
Spinning upper low seen in water vapor imagery off the Southern
California coast. Another upper wave is moving in from the
Southeast. Tropical moisture is fully entrenched over the area.
SPC mesoanalysis shows high Precipitable Water across our service
area, ranging from 1.7-1.9" northern sections to 2.0-2.2" across
Orange, southern Riverside, and San Diego Counties.
Intense thunderstorms have developed over parts of the area,
prompting the issuance of severe thunderstorm warnings. The
strongest cells have affected northern rural San Diego County into
southern Riverside County. Wind threat exists today, and some hail,
but by far the primary concern is for life-threatening flash
flooding. Flash flooding has been reported at Aguanda in Riverside
County at SR79/sr371 with vehicles stranded with rocks and debris
across the road per law enforcement.
The threat of thunderstorms continues everywhere through early
evening, but the focus will be near and over the mountains.
Tstorms could develop and/or move to the deserts. Flow on Thursday
gradually becomes westerly in the mid levels by late afternoon.
This should allow for the deserts to become even more susceptible
to thunderstorms/flash flooding. Have extended the Flash Flood
Watch for the mountains, deserts, Inland Empire, and the far
inland valleys of San Diego County through Thursday evening. The
deep moisture will remain over these areas with dry air moving
into coastal locales late. The flow tomorrow likely will keep the
coast dry.
After Thursday, dry air sweeps in on westerly flow. Friday could
see just a thunderstorm or two over the mountains/deserts in the
residual moisture. And that could be the final day of monsoonal
thunderstorm activity potentially through next week. Global models
show a weak trough developing along the U.S. West Coast next
week. This would keep westerly flow and monsoonal moisture away
from California with dry conditions and seasonal temperatures.
&&
.AVIATION...
022030Z...Scattered thunderstorms with heavy rain and sfc wind gusts
40-50 kt through 04Z. Bases 030-050 and TOPS 500. BKN080-120
elsewhere.
Tonight: Low clouds BKN-OVC010-015 may briefly impact KSAN
between 11-15Z Thursday.
Thursday: Scattered afternoon and evening thunderstorms over the
mountains, foothills and deserts.
&&
.MARINE...
A chance of showers and thunderstorms through this evening. A Marine
Weather Statement remains in effect through 11 PM today. No
hazardous weather Thursday through Sunday.
&&
.BEACHES...
Isolated thunderstorms possible at the beaches through this evening.
&&
.SKYWARN...
Skywarn activation is requested for all of Southern California
through early this evening. Concerns are high rainfall rates
leading to flash flooding along with strong downburst winds. All
spotters are requested to submit any severe weather or flooding
reports to the NWS.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Flash Flood Watch through Thursday evening for Apple and Lucerne
Valleys-Coachella Valley-Riverside County Mountains-San
Bernardino County Mountains-San Bernardino and Riverside
County Valleys-The Inland Empire-San Diego County Deserts-
San Diego County Mountains-San Diego County Valleys-San
Gorgonio Pass Near Banning.
Flash Flood Watch until 10 PM PDT this evening for Orange County
Inland Areas-Santa Ana Mountains and Foothills.
PZ...NONE.
&&
PUBLIC...Gregoria
AVIATION/MARINE...MoedeIn the hours before
Special weather statement, Aug 2, 12:42 PM PDT, 3 hours 17 minutes before
Special Weather Statement
National Weather Service San Diego CA
1242 PM PDT WED AUG 2 2017
CAZ048-050-056-058-022015-
San Diego County Mountains CA-Riverside County Mountains CA-
San Bernardino and Riverside County Valleys-The Inland Empire CA-
San Diego County Inland Valleys CA-
1242 PM PDT WED AUG 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR RIVERSIDE AND NORTH CENTRAL SAN
DIEGO COUNTIES UNTIL 115 PM PDT...
At 1241 PM PDT, Doppler radar was tracking a strong thunderstorm near
Aguanga, or 13 miles east of Temecula, moving northwest at 15 mph.
Wind gusts up to 50 mph will be possible with this storm, along with
very heavy rainfall.
Locations impacted include...
Temecula,Aguanga, Palomar Mountain, Hwy 79 Between Oak Grove And
Aguanga, Palomar Mountain State Park, Hwy 79 Between Warner Springs
And Oak Grove, S7 - East Grade Rd, Pechanga Indian Reservation, Oak
Grove and Sage.
LAT...LON 3341 11664 3328 11684 3343 11722 3356 11711
3370 11693
TIME...MOT...LOC 1941Z 120DEG 14KT 3343 11692
AlbrightLocal storm report, Aug 2, 1:32 PM PDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
132 PM PDT WED AUG 2 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0121 PM FLASH FLOOD AGUANGA 33.44N 116.86W
08/02/2017 RIVERSIDE CA LAW ENFORCEMENT
ROADWAY FLOODED AT SR79/SR371, VEHICLES
GETTING STUCK AND ROCKS AND DEBRIS ON THE
ROAD.
&&Local storm report, Aug 2, 2:48 PM PDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SAN DIEGO CA
248 PM PDT WED AUG 2 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0121 PM FLASH FLOOD AGUANGA 33.44N 116.86W
08/02/2017 RIVERSIDE CA LAW ENFORCEMENT
ROADWAY FLOODED AT SR79/SR371, VEHICLES
GETTING STUCK IN ROCKS AND DEBRIS ON THE
ROAD. CHP SHUT DOWN ROADWAY AT 2:24 PM.
&&Special weather statement, Aug 2, 2:53 PM PDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service San Diego CA
253 PM PDT WED AUG 2 2017
CAZ050-058-022230-
San Diego County Mountains CA-San Diego County Inland Valleys CA-
253 PM PDT WED AUG 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SAN DIEGO COUNTY UNTIL
330 PM PDT...
At 251 PM PDT, Doppler radar was tracking a strong thunderstorm near
Santa Ysabel, the storm was nearly stationary.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Julian, Cuyamaca Rancho State Park, Hwy 78 Between Ramona And Santa
Ysabel, Hwy 79 Between Julian And Lake Cuyamaca, San Diego Country
Estates, Lake Cuyamaca, Hwy 79 Between Santa Ysabel And Warner
Springs, Wynola, Santa Ysabel, Santa Ysabel Indian Reservation,
Banner and Boulder Creek.
LAT...LON 3320 11669 3307 11656 3298 11658 3294 11674
3315 11686
TIME...MOT...LOC 2151Z 100DEG 48KT 3316 11743
AlbrightSpecial weather statement, Aug 2, 3:25 PM PDT, 34 minutes before
Special Weather Statement
National Weather Service San Diego CA
325 PM PDT WED AUG 2 2017
CAZ058-062-022300-
San Diego County Mountains CA-San Diego County Deserts CA-
325 PM PDT WED AUG 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SAN DIEGO COUNTY
UNTIL 400 PM PDT...
At 324 PM PDT, Doppler radar was tracking a strong thunderstorm near
Mount Laguna and Pine Valley, the storm was nearly stationary.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Mount Laguna, I-8 Between Pine Valley And Boulevard, Cuyamaca Rancho
State Park, Hwy S2 Between Shelter Valley And Agua Caliente, Hwy S1
Between Lake Cuyamaca And Mount Laguna, Pine Valley, Lake Cuyamaca,
Manzanita Indian Reservation and La Posta Indian Reservation.
LAT...LON 3298 11657 3304 11647 3297 11639 3279 11630
3274 11636 3273 11648
TIME...MOT...LOC 2224Z 345DEG 5KT 3286 11643
AlbrightSpecial weather statement, Aug 2, 3:50 PM PDT, 9 minutes before
Special Weather Statement
National Weather Service San Diego CA
350 PM PDT WED AUG 2 2017
CAZ058-062-022330-
San Diego County Mountains CA-San Diego County Deserts CA-
350 PM PDT WED AUG 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SAN DIEGO COUNTY
UNTIL 430 PM PDT...
At 347 PM PDT, Doppler radar was tracking a strong thunderstorm over
Interstate 8 between Pine Valley and Boulevard. This storm was
nearly stationary.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
I-8 Between Pine Valley And Boulevard, I-8 Between Boulevard And
Imperial County Line, Boulevard, Campo, Tierra Del Sol, Campo Indian
Reservation, La Posta Indian Reservation, Live Oak Springs, Manzanita
Indian Reservation and Jacumba.
LAT...LON 3273 11648 3274 11636 3279 11630 3261 11622
3260 11632 3259 11645
TIME...MOT...LOC 2247Z 322DEG 1KT 3270 11637
AlbrightThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 12:04 PM PDT | Special Weather Statement | SGX | San Diego | 41 min |
| Aug 2, 12:38 PM PDT | Special Weather Statement | SGX | San Diego | 37 min |
| Aug 2, 12:42 PM PDT | Special Weather Statement | SGX | San Diego | 33 min |
| Aug 2, 1:07 PM PDT | Flash Flood Warning | SGX | Riverside, San Diego | 3 hr |
| Aug 2, 1:17 PM PDT | Areal Flood Advisory | SGX | San Diego | 3 hr |
| Aug 2, 1:21 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 54 min |
| Aug 2, 1:43 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 47 min |
| Aug 2, 2:25 PM PDT | Flash Flood Warning | SGX | San Diego | 3 hr |
| Aug 2, 2:53 PM PDT | Special Weather Statement | SGX | San Diego | 37 min |
| Aug 2, 3:25 PM PDT | Special Weather Statement | SGX | San Diego | 35 min |
| Aug 2, 3:50 PM PDT | Special Weather Statement | SGX | San Diego | 40 min |
| Aug 2, 4:09 PM PDT | Areal Flood Advisory | SGX | San Diego | 2 hr |
| Aug 2, 4:38 PM PDT | Areal Flood Advisory | SGX | San Bernardino | 112 min |
Nearby
Severe Thunderstorm Warnings in California, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.